MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT L - SIZE3

MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT L - SIZE3
Model Number 02.09.2603L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
At about 7 months from the primary, the patient came reporting knee pain and instability.A bone scan revealed that, in the gmk hinge system, both the tibial and femoral components were loose, while the stems appeared well fixed.The surgeon disassociated the stems from the femoral and tibial components in situ and revised both the femur and tibia.To recouple the newly revised femur, the surgeon added an offset to the stem left in the body.The tibia was recoupled to the original stem without the use of an offset.The procedure was completed successfully.The surgeon did not follow the correct procedure for the gmk hinge system.The surgeon was reminded of the proper indications for use and the correct surgical technique for the gmk hinge system and provided them with the ifu and surgical technique documentation.
 
Additional Manufacturer Narrative
Batch review performed on 09 february 2026.Gmk-hinge 02.09.2603l gmk-hinge femoral component l - size3 (k130299) lot 2411953a: (b)(4) items manufactured and released on 24-jun-2024.Expiration date: 07-jun-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-hinge 02.09.4002l gmk-hinge tibial tray - 2l (k130299) lot 2110163: (b)(4) items manufactured and released on 26-oct-2021.Expiration date: 07-oct-2026.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation this is a case of revision surgery performed approximately 7 months after the implantation of a hinged knee prosthesis, due to reported loosening of both the tibial and femoral components.The radiographic images provided refer exclusively to the postoperative condition following the revision procedure.Therefore, no direct radiological assessment of the pre-revision status or of the mechanisms leading to loosening can be performed.However, aseptic loosening is a well-recognized complication described in the literature, particularly in complex revision knee arthroplasty procedures.Its etiology is often multifactorial and, in many cases, the precise underlying cause cannot be definitively identified.Based on the available postoperative images, no evident abnormalities in component positioning, fixation, or alignment are observed.However, according to the report, the previously implanted femoral and tibial stems were left in situ and the new components were assembled outside the recommended surgical technique.In light of this deviation, the mechanical performance of the construct cannot be assessed or guaranteed based on the information available.R&d analysis and additional information.R&d analysis confirmed that the surgeon did not follow the correct procedure for the gmk hinge system.The stems were disassociated in situ from the femoral and tibial components, which were revised, instead of revising the stems as well, as required by the surgical technique.On (b)(6) 2026, the branch informed us that the surgeon was reminded of the proper indications for use of the gmk hinge system.Root cause: aseptic loosening is a possible literature-described adverse event after primary joint arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.

Brand Name
GMK HINGE TOTAL KNEE SYSTEM
Common Device Name
GMK-HINGE FEMORAL COMPONENT L - SIZE3
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24481879
Report Number3005180920-2026-00165
Device Sequence Number9306077
Product Code KRO
UDI-Device Identifier07630030825439
UDI-Public07630030825439
Combination Product (Y/N)N
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.09.2603L
Device Lot Number2411953A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite